Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2015, 3:39 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 14, 2015, 4:11 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
581 WUUS52 KCHS 141939 SVRCHS GAC031-165-251-142045- /O.NEW.KCHS.SV.W.0119.150714T1939Z-150714T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... BULLOCH COUNTY IN SOUTHEASTERN GEORGIA... JENKINS COUNTY IN SOUTHEASTERN GEORGIA... SCREVEN COUNTY IN SOUTHEASTERN GEORGIA... * UNTIL 445 PM EDT * AT 339 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILLEN... MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... MILLEN AND SYLVANIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 WHEN IT IS SAFE TO DO SO. && LAT...LON 3278 8198 3292 8184 3281 8147 3256 8178 TIME...MOT...LOC 1939Z 286DEG 17KT 3281 8184 HAIL...0.75IN WIND...60MPH $$
3 follow-up statements
922
WWUS52 KCHS 141948
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT TUE JUL 14 2015
GAC031-165-251-142045-
/O.CON.KCHS.SV.W.0119.000000T0000Z-150714T2045Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
348 PM EDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BULLOCH...JENKINS AND SCREVEN COUNTIES...
AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODCLIFF...OR
9 MILES EAST OF MILLEN...MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MILLEN AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3278 8198 3292 8184 3281 8147 3256 8178
TIME...MOT...LOC 1947Z 286DEG 17KT 3280 8179
HAIL...0.88IN
WIND...70MPH
$$038
WWUS52 KCHS 141958
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT TUE JUL 14 2015
GAC031-165-142007-
/O.CAN.KCHS.SV.W.0119.000000T0000Z-150714T2045Z/
BULLOCH GA-JENKINS GA-
358 PM EDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND JENKINS COUNTIES
IS CANCELLED...
LAT...LON 3270 8186 3290 8177 3281 8147 3259 8174
3263 8180 3264 8180 3265 8183 3265 8184
3266 8186 3267 8187
TIME...MOT...LOC 1957Z 286DEG 17KT 3279 8173
$$
GAC251-142045-
/O.CON.KCHS.SV.W.0119.000000T0000Z-150714T2045Z/
SCREVEN GA-
358 PM EDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SCREVEN COUNTY...
AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODCLIFF...OR
NEAR SYLVANIA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3270 8186 3290 8177 3281 8147 3259 8174
3263 8180 3264 8180 3265 8183 3265 8184
3266 8186 3267 8187
TIME...MOT...LOC 1957Z 286DEG 17KT 3279 8173
HAIL...0.75IN
WIND...60MPH
$$488
WWUS52 KCHS 142011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT TUE JUL 14 2015
GAC251-142021-
/O.CAN.KCHS.SV.W.0119.000000T0000Z-150714T2045Z/
SCREVEN GA-
411 PM EDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3270 8186 3290 8177 3281 8147 3259 8174
3263 8180 3264 8180 3265 8183 3265 8184
3266 8186 3267 8187
TIME...MOT...LOC 2010Z 286DEG 17KT 3277 8165
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:19 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 1:19 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 119 PM EDT TUE JUL 14 2015 .SYNOPSIS... AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN STALL AND DISSIPATE THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... TODAY...CONVECTION BEGINNING TO FIRE OVER CENTRAL GA/SC AND PUSH EASTWARD TOWARD THE COAST. STORMS WILL INTENSIFY AS THEY HIT THE MORE UNSTABLE ATMOSPHERE OVER SOUTHEAST SC/GA. MAIN CHANGE WITH THE LATEST FORECAST IS TO ADD MENTION OF SEVERE STORMS AS PROBABILITIES ARE HIGHER THAN NORMAL. DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS. HOWEVER...FREQUENT LIGHTNING AND HEAVY RAIN IS ALSO ANTICIPATED...AND CAN/T COMPLETELY RULE OUT A WEAK TORNADO MAINLY NORTH OF CHARLESTON GIVEN THE INCREASING LOW-LEVEL HELICITY THERE. DID DROP HIGH TEMPS A BIT BASED ON THE CLOUD COVER WITH MOST AREAS REACHING THE MID 90S INLAND...POSSIBLY SOME UPPER 90S. HEAT INDICES SHOULD MOSTLY PEAK JUST SHY OF ADVISORY LEVELS /110 DEGREES/. TONIGHT...CONVECTION WILL PERSIST THROUGH AT LEAST THE FIRST PART OF THE NIGHT IN RESPONSE TO BETTER HEIGHT FALLS ALOFT...LINGERING BOUNDARIES FROM EARLIER CONVECTION AND THE POSSIBLE REMAINS OF AN MCS...ESPECIALLY IN GA. A THIRD SHORT WAVE FOUND IN THE WESTERN GREAT LAKES THIS MORNING PROBABLY ARRIVES TOO LATE TO BE OF ANY CONSEQUENCE. THERE IS AT LEAST A LOW END SEVERE RISK WITH ADEQUATE SHEAR AND FAVORABLE THERMODYNAMICS. TEMPS WILL BOTTOM OUT IN THE LOWER AND MIDDLE 70S INLAND...UPPER 70S AT/NEAR THE SHORELINE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... WEDNESDAY...A LARGE SFC LOW WILL BEGIN TO SHIFT OFF THE MID ATLANTIC COAST WITH A WEAK COLD FRONT EXTENDING TO THE SOUTH/SOUTHWEST. ALOFT...A H5 SHORTWAVE WILL CONTINUE TO DIVE SOUTH/SOUTHEAST OVER THE REGION WHILE A 25-30 KT LOW LVL JET EXTENDS WEST/EAST ACROSS MUCH OF THE AREA. GIVEN THE POSITION OF THE MOST SUBSTANTIAL FORCING ASSOCIATED WITH THE H5 SHORTWAVE...SHOWER AND THUNDERSTORM COVERAGE APPEAR GREATEST NEAR COASTAL AREAS IN SOUTHEAST SOUTH CAROLINA AND IN MOST AREAS ACROSS SOUTHEAST GEORGIA THROUGH LATE MORNING. A FEW THUNDERSTORMS COULD BE STRONG AND/OR SEVERE WITH DAMAGING WIND GUSTS. LATEST MODEL GUIDANCE INDICATES THE ATMOSPHERE COULD REBOUND FROM EARLIER CONVECTION DURING AFTERNOON HOURS AS STRONG SFC HEATING OCCURS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH/NORTHWEST WEDNESDAY NIGHT. SHOULD TEMPS PEAK INTO THE MID 90S...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY CONCERNS WEDNESDAY AFTERNOON AND EVENING. THURSDAY...THE BULK OF H5 SHORTWAVE ACTIVITY WILL BE OFF THE MID ATLANTIC COAST AS WELL AS THE PRIMARY AREA OF LOW PRESSURE AT THE SFC. HOWEVER...A WEAK AREA OF LOW PRESSURE COULD LINGER OVER SOUTHEAST GEORGIA NEAR THE VICINITY OF A STALLED AND/OR DISSIPATING FRONT. SFC HEATING AND MOISTURE LEVELS NEAR THE LOW SHOULD SUPPORT A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS OVER MOST AREAS. HOWEVER...THE THREAT OF STRONGER THUNDERSTORMS WILL BE LOWER THAN PREVIOUS DAYS GIVEN A LACK OF MID/UPPER LVL FORCING. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 90S. FRIDAY...A LARGE MID LVL RIDGE OF HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL EXPAND EASTWARD OVER THE REGION THIS WEEKEND AS WEAK SFC LOW PRESSURE SHIFTS SOUTH/SOUTHEAST OF THE AREA. THE SETUP SHOULD LIMIT THE COVERAGE OF CONVECTION OVER MOST AREAS IN SOUTHEAST SOUTH CAROLINA DESPITE TEMPS HEATING INTO THE LOW/MID 90S DURING THE AFTERNOON. HOWEVER...THE FORECAST STILL CALLS FOR A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS DURING PEAK HEATING...WITH GREATEST COVERAGE SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA WHERE MARGINAL INSTABILITY DEVELOPS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY AS A SFC TROUGH OF LOW PRESSURE REDEVELOPS INLAND THIS WEEKEND. HOWEVER...COVERAGE COULD BE LIMITED ON SATURDAY AS A LARGE RIDGE OF HIGH PRESSURE EXTENDS EASTWARD OVER THE AREA. GREATER PRECIP CHANCES SHOULD RETURN LATE WEEKEND INTO EARLY NEXT WEEK AS THE DEEP LAYERED RIDGE RETROGRADES WESTWARD IN RESPONSE TO MID LVL TROUGHING OVER THE EASTERN CONUS. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 90S THROUGH LATE WEEK...THEN POSSIBLY BECOME A FEW DEGREES COOLER AS THE MID/UPPER LVL LOW BECOMES POSITIONED OVER THE AREA EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS TO START BUT CONVECTION IS QUICKLY CLOSING IN FROM THE WEST...LIKELY CONTINUING THROUGH THE AFTERNOON. STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. MORE UNCERTAINTY BEYOND THAT POINT REGARDING CONVECTION BUT COULD SEE ADDITIONAL SHOWERS AND STORMS OVERNIGHT DUE TO THE POTENTIAL INFLUENCE OF A MCS UPSTREAM. OTHERWISE...BREEZY/GUSTY THIS AFTERNOON AS THE LOW-LEVEL GRADIENT/FLOW INTENSIFY IN RESPONSE TO A STRENGTHENING LEE SIDE TROUGH...THEN AGAIN LATER WEDNESDAY MORNING AS MIXING OCCURS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD GENERALLY PREVAIL THROUGH LATE WEEK...BUT FLIGHT RESTRICTIONS WILL BE POSSIBLE WITH SHOWERS AND/OR THUNDERSTORMS...ESPECIALLY WEDNESDAY. && .MARINE... FOR TODAY...A WELL DEFINED INLAND PIEDMONT TROUGH WILL PERSIST WHILE THE SUB-TROPICAL ATLANTIC RIDGE IS SHUNTED ACROSS THE FLORIDA STRAITS. THE RESULTING PRESSURE GRADIENT BETWEEN THESE TWO FEATURES IS SOMEWHAT PINCHED...ESPECIALLY BY JULY STANDARDS...WITH AS MUCH AS A 3 OR 4 MB SPREAD FROM NORTH/NW TO SOUTH/SE ACROSS THE LOCAL WATERS. THE QUESTION BECOMES AS TO HOW MUCH MIXING IS ABLE TO DEVELOP...DEPENDING UPON HOW MUCH CONVECTION DEVELOPS OVER OR NEAR THE AREA. FOR NOW WE FEEL THAT IT WON/T INTERRUPT THE GRADIENT WINDS TOO MUCH. SO EVEN THOUGH CONFIDENCE IS NOT GREAT...IT IS SUFFICIENT ENOUGH TO HOIST A MARGINAL SCA FOR AMZ350 BEGINNING AT 2 PM FOR WINDS CLIMBING TO 20-25 KT. CHARLESTON HARBOR MAY ALSO NEED AN ADVISORY...BUT HAVE KEPT THEM JUST BELOW ANY ADVISORY CONDITIONS. THE REMAINDER OF THE COASTAL WATERS WILL HOLD UNDER 15 OR 20 KT AND THUS NO ADVISORY IS CURRENTLY NECESSARY. TONIGHT...THE SMALL CRAFT ADVISORY FOR AMZ350 WILL CONTINUE...AND IT/LL BE CLOSE TO ADVISORY CONDITIONS ELSEWHERE...PENDING HOW MUCH DISRUPTION OF THE GRADIENT WIND OCCURS DUE TO CONVECTION. ADDITIONAL HEADLINES MIGHT BE REQUIRED AT A LATER TIME. WEDNESDAY THROUGH SUNDAY...THE COASTAL WATERS WILL REMAIN SITUATED BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A TROUGH OF LOW PRESSURE INLAND ON WEDNESDAY. A WEAK COLD FRONT SHOULD THEN SHIFT OVER THE WATERS LATE WEDNESDAY INTO THURSDAY...WITH POSSIBLY SOME STRONGER THUNDERSTORMS. MARGINAL SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL PERSIST FOR WATERS OFF THE CHARLESTON COUNTY COAST WHERE THE PRESSURE GRADIENT IS STRONGEST ON WEDNESDAY. HOWEVER...ALL WATERS SHOULD EXPERIENCE SOME ENHANCEMENT TO WINDS/SEAS FOR MUCH OF WEDNESDAY AND INTO EARLY WEDNESDAY NIGHT. WEAK HIGH PRESSURE SHOULD THEN SETTLE OVER THE WATERS THIS WEEKEND. IN GENERAL...SOUTH/SOUTHWEST WINDS SHOULD RANGE BETWEEN 15-20 KTS WITH GUSTS AROUND 25 KTS ON WEDNESDAY...THEN WILL LIKELY IMPROVE LATE WEEK AND BECOME MORE ONSHORE AS WEAK LOW PRESSURE REMAINS CENTERED INLAND. SEAS WILL RANGE BETWEEN TO 3-5 FT MID WEEK...THEN GRADUALLY SUBSIDE LATE WEEK. WE COULD SEE A FEW 6 FT SEAS IN OFFSHORE GEORGIA WATERS MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR AMZ350. && SYNOPSIS... NEAR TERM...RJB SHORT TERM... LONG TERM... AVIATION...RJB MARINE...
Hazardous weather outlook, Jul 14, 4:37 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 437 AM EDT TUE JUL 14 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-150845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 437 AM EDT TUE JUL 14 2015 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT DUE TO BOUNDARY INTERACTIONS AND ENERGY MOVING IN ALOFT. SOME OF THE STORMS WILL BECOME SEVERE...RESULTING IN DAMAGING WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL OR GREATER. FREQUENT LIGHTNING AND HEAVY RAINS WILL ALSO OCCUR. THE RISK FOR SEVERE WEATHER IS GREATEST BETWEEN 2 PM AND MIDNIGHT. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE GREATEST DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO @NWSCHARLESTONSC.
In the hours before
Local storm report, Jul 14, 2:50 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 3 S TARBORO 32.49N 81.16W
07/14/2015 JASPER SC 911 CALL CENTER
JASPER COUNTY DISPATCH REPORTS A TREE DOWN WITH POWER
LINES ON SAND HILLS ROAD WEST OF HW-321.
&&
EVENT NUMBER CHS1500685
BSHSpecial weather statement, Jul 14, 2:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT TUE JUL 14 2015
SCZ048-051-141930-
BEAUFORT SC-BEAUFORT SC-COASTAL JASPER SC-
257 PM EDT TUE JUL 14 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
330 PM EDT...
...MARINERS IN THE BEAUFORT RIVER SHOULD SEEK SAFE HARBOR...
AT 256 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CALAWASSIE ISLAND...OR 8 MILES NORTH OF BLUFFTON...MOVING SOUTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...SHELL
POINT...FOLLY FIELD...HILTON HEAD AIRPORT AND ROSE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3229 8095 3245 8087 3238 8050 3228 8056
3228 8059 3225 8063 3226 8065 3230 8065
3226 8066 3223 8063 3221 8068 3217 8072
TIME...MOT...LOC 1856Z 298DEG 15KT 3235 8084Special weather statement, Jul 14, 3:08 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT TUE JUL 14 2015 GAZ100-114>116-137-138-141945- EVANS GA-BULLOCH GA-TATTNALL GA-INLAND LIBERTY GA-LONG GA- INLAND BRYAN GA- 308 PM EDT TUE JUL 14 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...BULLOCH... EVANS...LIBERTY...LONG AND TATTNALL COUNTIES UNTIL 345 PM EDT... AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DAISY...OR NEAR CLAXTON...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAXTON...PEMBROKE...BAY...GLENNVILLE...HAGAN...DAISY...BELLVILLE AND MANASSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 WHEN IT IS SAFE TO DO SO. && LAT...LON 3215 8205 3235 8173 3218 8149 3189 8186 TIME...MOT...LOC 1908Z 329DEG 20KT 3212 8185 RFM
Local storm report, Jul 14, 3:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 SE HANAHAN 32.90N 79.98W
07/13/2015 CHARLESTON SC SOCIAL MEDIA
A FACEBOOK USER SHARED PICTURES OF TWO TREES DOWN AT
1101 REMOUNT ROAD. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1500686
BSHSpecial weather statement, Jul 14, 3:22 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT TUE JUL 14 2015
SCZ048-049-141945-
BEAUFORT SC-COASTAL COLLETON SC-BEAUFORT SC-
322 PM EDT TUE JUL 14 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES UNTIL 345 PM EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DALE...OR 9 MILES NORTH OF BEAUFORT...MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION AND DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3249 8046 3251 8051 3249 8050 3249 8048
3247 8048 3246 8049 3243 8047 3247 8073
3264 8076 3267 8068 3266 8067 3273 8049
TIME...MOT...LOC 1922Z 262DEG 6KT 3257 8067Special weather statement, Jul 14, 3:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT TUE JUL 14 2015
GAZ087-088-142000-
SCREVEN GA-JENKINS GA-
335 PM EDT TUE JUL 14 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES UNTIL 400 PM EDT...
AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PERKINS TO NEAR
DOVER...AND MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILLEN...SYLVANIA...ROCKY FORD...HUNTERS...SCARBORO...DOVER...PERKINS
AND ALTMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3288 8213 3292 8208 3292 8195 3295 8186
3295 8185 3265 8145 3256 8172 3263 8180
3264 8180 3265 8183 3265 8185 3285 8213
TIME...MOT...LOC 1935Z 312DEG 17KT 3287 8203 3264 8172The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM EDT | Special Weather Statement | CHS | Candler | 35 min |
| Jul 13, 8:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 55 min |
| Jul 13, 8:22 PM EDT | Special Weather Statement | CHS | Long | 23 min |
| Jul 13, 9:17 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 25 min |
| Jul 13, 9:57 PM EDT | Special Weather Statement | CHS | McIntosh | 33 min |
| Jul 14, 7:56 AM EDT | Special Weather Statement | CHS | Chatham | 64 min |
| Jul 14, 1:05 PM EDT | Special Weather Statement | CHS | Bulloch | 25 min |
| Jul 14, 1:54 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
| Jul 14, 2:01 PM EDT | Special Weather Statement | CHS | Candler | 14 min |
| Jul 14, 2:09 PM EDT | Special Weather Statement | CHS | Candler | 36 min |
| Jul 14, 2:16 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 21 min |
| Jul 14, 3:08 PM EDT | Special Weather Statement | CHS | Evans | 37 min |
| Jul 14, 3:35 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 25 min |
| Jul 14, 4:56 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.